Alert archive / Iowa / Wind Advisories in 2009

Wind Advisory 6, NWS Des Moines, IA

September 28, 200924 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Sep 28, 2009, 9:38 AM CDT for 24 counties in Iowa. It took effect at Sep 28, 2009, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 9:38 AM CDT (14:38 UTC)
In effect from
Sep 28, 2009, 11:00 AM CDT
Expired
Sep 28, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 24 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 281438
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
938 AM CDT MON SEP 28 2009

...GUSTY WINDS WILL CONTINUE TODAY...

.HIGH PRESSURE JUST EAST OF THE ROCKIES AND DEEP LOW PRESSURE
THROUGH THE GREAT LAKES WILL CONTINUE TO PRODUCE GUSTY WINDS
ACROSS MUCH OF IOWA TODAY. THE WINDS WILL PEAK DURING THE
AFTERNOON HOURS BEFORE DIMINISHING APPROACHING SUNSET.

IAZ004>007-015>017-023>028-034>039-047>050-062-281630-
/O.NEW.KDMX.WI.Y.0006.090928T1600Z-090929T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
GRINNELL
938 AM CDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

EXPECT NORTHWEST WINDS TO INCREASE LATER THIS MORNING WITH PEAK
SPEEDS DURING THE EARLY TO MID AFTERNOON HOURS. SUSTAINED SPEEDS
WILL REACH 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS
SHOULD THEN DECREASE SOMEWHAT TOWARDS SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
3 follow-up statements
000 
WWUS73 KDMX 281630
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1130 AM CDT MON SEP 28 2009

...GUSTY WINDS WILL CONTINUE THIS AFTERNOON...

.HIGH PRESSURE JUST EAST OF THE ROCKIES AND DEEP LOW PRESSURE
THROUGH THE GREAT LAKES WILL CONTINUE TO PRODUCE GUSTY WINDS
ACROSS MUCH OF IOWA THIS AFTERNOON. THE WINDS WILL PEAK BY MID AFTERNOON
BEFORE DIMINISHING APPROACHING SUNSET.

IAZ004>007-015>017-023>028-034>039-047>050-062-282130-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-090929T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
GRINNELL
1130 AM CDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

EXPECT NORTHWEST WINDS TO INCREASE LATER THIS MORNING WITH PEAK
SPEEDS DURING THE EARLY TO MID AFTERNOON HOURS. SUSTAINED SPEEDS
WILL REACH 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE WINDS
SHOULD THEN DECREASE SOMEWHAT TOWARDS SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
000 
WWUS73 KDMX 282100
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT MON SEP 28 2009

...GUSTY WINDS WILL CONTINUE INTOTHE EARLY EVENING...

.HIGH PRESSURE JUST EAST OF THE ROCKIES AND DEEP LOW PRESSURE
THROUGH THE GREAT LAKES WILL CONTINUE TO PRODUCE GUSTY WINDS
ACROSS MUCH OF IOWA UNTIL SUNSET.

IAZ004>007-015>017-023>028-034>039-047>050-062-290000-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-090929T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
GRINNELL
400 PM CDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

LITTLE CHANGE IN THE WEATHER IS EXPECTED UNTIL SUNSET WITH GUSTY NORTHWEST
WINDS CONTINUING. SUSTAINED SPEEDS SHOULD REACH 20 TO 35 MPH WITH
A FEW GUSTS UP TO 45 MPH POSSIBLE. THE WINDS SHOULD THEN DECREASE
AND BECOME LESS GUSTY BY 600 PM OR 700 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
000 
WWUS73 KDMX 282354
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT MON SEP 28 2009

.A STRONG LOW PRESSURE SYSTEM IS MOVING OUT OF THE AREA ALLOWING
WINDS TO SUBSIDE.

IAZ004>007-015>017-023>028-034>039-047>050-062-290100-
/O.EXP.KDMX.WI.Y.0006.000000T0000Z-090929T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...BOONE...AMES...MARSHALLTOWN...TOLEDO...
GRINNELL
654 PM CDT MON SEP 28 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS ARE STILL GUSTING TO 25 TO 35 MPH...BUT ARE SUBSIDING AS A
STRONG LOW PRESSURE MOVES OUT OF THE AREA. WINDS SHOULD CONTINUE
TO DECREASE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Sep 28, 9:29 AM CDT, 9 minutes earlier.

Area forecast discussion, Sep 28, 9:29 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT MON SEP 28 2009

.UPDATE...
WILL ISSUE WIND ADVY FOR ROUGHLY THE NERN HALF OF FORECAST AREA
TODAY /16Z-00Z/.  MANY LOCAL VWPS AND PROFILERS CURRENTLY SHOW
40+KTS IN LOWEST GATES AS DID 12Z OAX/DVN RAOBS AT 925MB.  GUSTS OF
THIS MAGNITUDE SHOULD BE REALIZED AS WE MIX.  APPROACHING CLOUD
COVER MAY HOLD THINGS BACK SOMEWHAT...BUT 12Z RUC 500M WINDS STILL
HAVE GUSTS IN THE UPPER 30S/LOWER 40S TIL 00Z IN ADVY AREA.

&&

.SHORT TERM.../TODAY/
IN WAKE OF YESTERDAYS COLD FRONT IT WILL BE MUCH COOLER AND WINDY
ACROSS THE SERVICE AREA TODAY. PARTLY TO MOSTLY CLOUDY SKIES WILL
PERSIST IN OUR NORTHEAST AS THE MID/UPPER LOW SLIDES BY ACROSS
WISCONSIN AND LAKE SUPERIOR...BUT NO PRECIP IS EXPECTED AS THE
ATMOSPHERE IS VERY DRY. SURFACE DEWPOINTS ARE CURRENTLY IN THE 30S
ACROSS MOST OF IOWA AND IN THE 20S IN PARTS OF EASTERN SOUTH DAKOTA
AND NEBRASKA. OBVIOUSLY TEMPERATURES WILL BE MUCH LOWER THAN
YESTERDAY. HAVE MADE VERY LITTLE CHANGE TO FORECAST MAX TEMPS WHICH
ARE WARMER IN THE SOUTHWEST AND COOLER IN THE NORTHEAST IN LINE WITH
EXPECTED CLOUD COVER...PROXIMITY OF COOLER AIR ALOFT IN THE
NORTHEAST...AND CLIMATOLOGY. BIGGEST FORECAST ISSUE FOR TODAY WILL
BE WIND SPEEDS. FORECAST SOUNDINGS INDICATE A WELL-MIXED LAYER
EXTENDING UP TO 800 MB BY THIS AFTERNOON WHICH WILL ONCE AGAIN
PROMOTE STRONG WIND GUSTS...HOWEVER IT IS BELIEVED THAT SUSTAINED
SPEEDS AND GUSTS WILL ONCE AGAIN REMAIN JUST BELOW ADVISORY
CRITERIA. WINDS MAY DECREASE JUST A BIT TOWARD LATE
AFTERNOON...ESPECIALLY IN THE WEST...AS THE SURFACE RIDGE APPROACHES
FROM NEBRASKA.

.LONG TERM.../TONIGHT THROUGH SUNDAY/
SEVERAL DIFFERENT ISSUES IN THIS FORECAST PACKAGE AS THE QUIET MONTH
OF SEPTEMBER COMES TO A CLOSE. WITH UPPER LOW GRADUALLY SLIPPING
INTO THE EASTERN GREAT LAKES TONIGHT...SFC RIDGING WL PUSH INTO THE
MISSOURI RIVER VALLEY.  GRADIENT IN IA SHOULD REMAIN SUFFICIENT IN
THE EAST TO KEEP TEMPS WARM ENOUGH TO PRECLUDE MUCH FROST.
HOWEVER...IN THE WEST...WINDS MAY SLACKEN LONG ENOUGH FOR SOME FROST
IN OUR FAR WESTERN COUNTIES BY DAYBREAK.  HAVE ADDED PATCHY FROST
FOR THOSE LOCATIONS AS TEMPERATURES DROP INTO THE MID 30S.  A REPEAT
IS EXPECTED ON TUESDAY NIGHT...HOWEVER THE RIDGING WILL BE IN THE
EAST WITH BEST FROST POTENTIAL IN OUR NORTHEAST QUARTER OF THE CWA.
MAY EVEN SEE TEMPS APPROACH FREEZING NEAR MCW AND ALO AND ADVISORIES
MAY BE NEEDED.  FARTHER WEST...GRADIENT WL TIGHTEN ON TUESDAY NIGHT
WITH WINDS INCREASING ALONG WITH WAA AND WL KEEP ANY FROST AWAY.

HIGH AMPLITUDE PATTERN WL DEVELOP ACRS THE CONUS THROUGH MIDWEEK
WITH LARGE TROF SLIDING ACROSS THE INTERMOUNTAIN WEST.  STRONG
CYCLOGENESIS WILL OCCUR IN THE PANHANDLE OF NEBRASKA ON WEDNESDAY
WITH LOW PRESSURE PULLING SLOWLY EAST WEDNESDAY NIGHT.  STRONG
MOISTURE TRANSPORT/THETA-E ADVECTION IS ANTICIPATED AHEAD OF THE LOW
ON WEDNESDAY NIGHT ACRS THE LOWER AND MID MISSOURI RIVER VALLEY.
BOTH GFS AND EURO DEVELOP WIDESPREAD CONVECTION INTO WESTERN AND
CENTRAL IOWA OVERNIGHT IN AREA OF STRONG WAA.  DECENT LAPSE RATES
AND INCREASING INSTABILITY ALONG WITH STRONGLY SHEARED PROFILES
SHOULD ALLOW FOR STRONG ELEVATED STORMS DURING THE NIGHT.  SVR SIZED
HAIL MAY BECOME A PROBLEM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING
WITH LLJ AXIS POINTED INTO IOWA.  THURSDAY WL SEE CONTINUED
CONVECTION AND ITS HARD TO TELL IF ENOUGH INSTABILITY WILL BE
PRESENT BY AFTERNOON FOR WIDESPREAD SVR CONVECTION.  IT APPEARS ANY
TORNADO THREAT SHOULD REMAIN JUST SOUTH OF IA BUT ANY SLIGHT
PLACEMENT OF SFC LOW FARTHER NORTH COULD BRING THE THREAT INTO THE
STATE.  HOWEVER...SVR THREAT CANNOT BE DISCOUNTED DURING PEAK
HEATING ON THURSDAY AND WOULDNT BE SURPRISED TO SEE ADDITIONAL SVR
WEATHER AS MAIN SHORTWAVE LIFT THROUGH KANSAS LATE THURSDAY. PWATS
WILL ALSO INCREASE TO NEARLY AN INCH AND A HALF BY THURSDAY MORNING
ALONG WITH DEEP WARM CLOUD LAYER AND HIGH RH WITHIN THE LAYER.
HEAVY RAINS WILL CERTAINLY BE POSSIBLE IN THIS SETUP AS LOW LEVEL
MOISTURE TRANSPORT REMAINS DIRECTED INTO IOWA THROUGH THURSDAY
EVENING AND SOME PLACES IN THE CWA COULD SEE SEVERAL INCHES OF RAIN
BY FRIDAY MORNING.

UPPER LOW THEN CLOSES OFF AND MEANDERS ACRS IOWA THROUGH FRIDAY INTO
EARLY SATURDAY WITH CLOUDY SKIES...COOLER TEMPS AND THE CONTINUED
THREAT FOR RAINFALL...ESPECIALLY IN THE NORTH.  HAVE LOWERED TEMPS
DURING THIS TIME AND CONTINUED POPS WITH HIGHEST ACRS THE NORTH.
LOW EVENTUALLY PULLS AWAY BY LATE IN THE WEEKEND WITH QUIET WEATHER
IN STORE BY SUNDAY.

&&

.AVIATION...28/12Z
STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY WITH LARGE
CYCLONE TRAVELING SOUTHEAST ACROSS THE GREAT LAKES AND HIGH PRESSURE
APPROACHING FROM THE WESTERN HIGH PLAINS. WINDS WILL VEER SLIGHTLY
TO 310-320 DEGREES WITH SPEEDS INCREASING AFTER SUNRISE AND STAYING
UP THROUGH THE AFTERNOON. SCT-BKN CLOUDS WILL AFFECT THE TERMINALS
FOR MUCH OF THE DAY BUT CIGS EXPECTED TO REMAIN VFR BTWN FL040-070.
NO PRECIP IS ANTICIPATED. LATER IN THE DAY AROUND SUNSET WINDS WILL
BEGIN TO DECREASE AS ATMOSPHERIC MIXING DIMINISHES...WITH WINDS
DROPPING MOST RAPIDLY IN THE WEST CLOSER TO THE APPROACHING RIDGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 16Z-00Z GENERALLY ALONG
AND NORTH OF SLB-AMW-GGI LINE.

&&

AVIATION...LEE
SHORT TERM...SMALL/LEE
LONG TERM...COGIL
Hazardous weather outlook, Sep 28, 5:18 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
518 AM CDT MON SEP 28 2009

IAZ004-005-015-023-024-033>035-044>046-057-058-070-291100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
518 AM CDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST WILL BE POSSIBLE LATE TONIGHT AS TEMPERATURES DROP
INTO THE MID 30S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY NIGHT AND CONTINUE
ON AND OFF INTO THURSDAY EVENING. SOME OF THE STORMS MAY BE SEVERE
DURING THIS TIME WITH MAIN THREAT FROM LARGE HAIL. MODERATE TO HEAVY
RAINFALL TOTALS OF 1 TO 3 INCHES WILL ALSO BE POSSIBLE DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK.

IAZ006-007-016-017-025>028-036>039-048>050-062-291100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK-
518 AM CDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS ARE FORECAST TODAY AT 20 TO 30 MPH WITH
GUSTS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FROST WILL BE POSSIBLE LATE TUESDAY NIGHT AS TEMPERATURES
DROP TO NEAR FREEZING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO
THURSDAY EVENING. SOME STORMS MAY BE SEVERE DURING THIS TIME WITH
THE MAIN THREAT FROM LARGE HAIL. MODERATE TO HEAVY RAINFALL OF 1
TO 3 INCHES WILL ALSO BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK.

IAZ047-059>061-071>075-081>086-092>097-291100-
BOONE-DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
518 AM CDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY NIGHT AND CONTINUE
ON AND OFF INTO THURSDAY EVENING. SOME OF THE STORMS MAY BE SEVERE
DURING THIS TIME WITH MAIN THREAT FROM LARGE HAIL. MODERATE TO HEAVY
RAINFALL TOTALS OF 1 TO 3 INCHES WILL ALSO BE POSSIBLE DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS WEEK.

Nearby

Wind Advisories in Iowa, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.